Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 16, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 13, 1999, 3:08 PM CDT for Oliver County, North Dakota. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 1999, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 13, 1999, 3:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oliver County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:20 PM CDT | Tornado F1 | Hannover, ND | damage unknown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBIS 132008 RRA TORBIS NDC065-132030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 308 PM CDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 330 PM CDT * AT 305 PM CDT...SKYWARN SPOTTERS REPORTED A TORNADO 8 MILES SOUTH OF BEULAH IN OLIVER COUNTY...OR ABOUT 50 MILES NORTHWEST OF BISMARCK...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL REMAIN IN RURAL AREAS IN EASTER OLIVER COUNTY JUST EAST OF HIGHWAY 49. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4723 10163 4715 10187 4699 10173 4699 10143 & NOAH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:35 AM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 3:35 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT SUN JUN 13 1999 ETA HAS DONE A REASONABLE JOB OF LATE AND WAS FOLLOWED FOR DETAILS. WEAK SHOWERS TRIGGERED BY VORT MAX EXPECTED TO FADE BY MID MORNING AS MAIN SHORT WAVE IN SASK/MANT TAKES OVER BY AFTERNOON. WITH H3 JET MOVING SOUTHEAST FROM ALBERTA...SUFFICIENT DYNAMICS AVAILABLE AND WITH NEARLY 500 MODEL CAPE FORECAST...SHOULD SE SCT TSRA THIS AFTERNOON. WILL MENTION EVENING TSRA IN JMS...OTHERWISE STRONG SUBSIDENCE BEHIND SHORTWAVE SHOULD BRING CLEARING TO THE REGION TONIGHT ALTHOUGH SOME JET STREAM CLOUDINESS MAY BE PRESENT. WITH SURFACE HIGH OVER THE STATE MONDAY...WILL SEE COOLER TEMPS AND PARTLY SUNNY SKIES. EXTENDED STILL LOOKS GOOD FOR THUNDERSTORMS SOUTH. .BIS...NONE. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:15 PM CDT | Tornado Warning | BIS | McKenzie | 35 min |
| Jun 13, 3:24 PM CDT | Tornado Warning | BIS | Morton | 51 min |
| Jun 13, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 31 min |
| Jun 13, 4:12 PM CDT | Tornado Warning | BIS | Morton | 48 min |
| Jun 13, 4:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 46 min |
| Jun 13, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 56 min |
| Jun 13, 5:42 PM CDT | Tornado Warning | BIS | Sioux | 33 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.